MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ARTIC/EZE TR BALL GRVD 32+9; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ARTIC/EZE TR BALL GRVD 32+9; FEMORAL TRIALS
Catalog Number 253093000
Medical Device Problem Codes Material Discolored (1170); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that trial head was brand new, after washing, the color seemed to be faded.Did the event occur during sterile processing?: yes, did the event occur during field inspection?:yes, did the event occur during internal service activities such as calibration?: no, patient status/ outcome / consequences: no.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Can you please clarify what do you mean by "damaged"? was it worn, cracked, broken into pieces, bent, stripped, cross threaded or any device interaction? -it looks like flakes from the trial heads has detatched from the plastic.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: d4 (lot), h4 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received: they found that the trial heads looked damaged efter dishing them.They were beand new, and was dished for the first time.After the dish the heads looked like some parts of the clour had loosened.They have not been changing their dishing rutines or changed wash up liquid.The product was not returned to depuy synthes, however photos were provided for review.See attachment (huvud1.Jfif, huvud 2.Jfif, huvud 3.Jfif and huvud 4.Jfif).The photo investigation revealed that artic/eze tr ball grvd 32+9 appears to have peeling patterns in the middle part of surface, that may be the cause for the discoloration condition.Since observed condition can be related to improper follow of instructions for cleaning and/or sterilization, both allegations can be confirmed.An additional information note (a-10694189) was added to this complaint with the next statement: they use washing-up liquid; aniosyme synergy wd plus.And they have no new rutines.As per additional information received and according to the ifu-090200721 rev.L, the enzymatic cleaning solution used has a highly alkaline ph level (greater than 10) that does not match with recommended ph in the cleaning instructions (neutral ph level of 7).Properly handling and attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the artic/eze tr ball grvd 32+9 would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to failure to follow instructions, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received: they found thet the trial heads looked damaged efter dishing them.They were beand new, and was dished for the first time.After the dish the heads looked like some parts of the clour had loosened.They have not been changing their dishing rutines or changed wash up liquid.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.The visual examination of returned device revealed that artic/eze tr ball grvd 32+9 had peeling patterns in both middle part and interior surface, that may be the cause for the discoloration condition.Since observed condition can be related to improper follow of instructions for cleaning and/or sterilization, both allegations can be confirmed.An additional information note (a-10694189) was added to this complaint with the next statement: they use washing-up liquid; aniosyme synergy wd plus.And they have no new rutines.As per additional information received and according to the ifu-090200721 rev.L, the enzymatic cleaning solution used has a highly alkaline ph level (greater than 10) that does not match with recommended ph in the cleaning instructions (neutral ph level of 7).Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection and a functional test were not performed since they were not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the artic/eze tr ball grvd 32+9 would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to failure to follow instructions, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ARTIC/EZE TR BALL GRVD 32+9
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18578774
Report Number1818910-2024-01720
Device Sequence Number7780092
Product Code HWT
UDI-Device Identifier10603295129011
UDI-Public10603295129011
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number253093000
Device Lot NumberSO2053739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer01/25/2024
01/26/2024
02/28/2024
03/11/2024
03/11/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date01/25/2024
01/30/2024
02/29/2024
03/11/2024
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown